MAUDE Adverse Event Report: MAKO SURGICAL CORP. BAR EXTENSION; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. BAR EXTENSION; STEREOTAXIC DEVICE, ROBOTICS
Model Number 210070
Medical Device Problem Codes Crack (1135); Material Frayed (1262); Sharp Edges (4013)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Stryker mako leg holders.Numerous pieces have exposed fibers, two pieces have stress fractures at the point where the metal fitting is inserted.Report of "someone getting stuck" by an exposed fiber.Case type: tka.Patient was under anesthesia.Update : how many surgeries were involved with the reported issue? approximately 300 procedures to get to this point.All the reported devices that are included in this complaint were for one or many surgeries? many ¿ spd called us concerned about exposed fibers and cracks.Have you reported each incident separately that has the issues you have mentioned in this complaint? (if no, please submit a complaint for each issue.) no ¿ multiple leg holders are exhibiting wear.The items listed in the per either have exposed fibers or cracks.Please confirm if there was a patient that was ¿stuck¿ by the exposed carbon fiber? not a patient ¿ a staff member.
 
Event or Problem Description
Stryker mako leg holders.Numerous pieces have exposed fibers, two pieces have stress fractures at the point where the metal fitting is inserted.Report of "someone getting stuck" by an exposed fiber.Case type: tka.Patient was under anesthesia.Update : how many surgeries were involved with the reported issue? approximately 300 procedures to get to this point.All the reported devices that are included in this complaint were for one or many surgeries? many ¿ spd called us concerned about exposed fibers and cracks.Have you reported each incident separately that has the issues you have mentioned in this complaint? (if no, please submit a complaint for each issue.) no ¿ multiple leg holders are exhibiting wear.The items listed in the per either have exposed fibers or cracks.Please confirm if there was a patient that was ¿stuck¿ by the exposed carbon fiber? not a patient: a staff member.
 
Additional Manufacturer Narrative
Reported event: stryker mako leg holders.Numerous pieces have exposed fibers, two pieces have stress fractures at the point where the metal fitting is inserted.Report of "someone getting stuck" by an exposed fiber.Product evaluation and results: the product was not evaluated as the product was unavailable for inspection capa 2127499 has been raised for the same.Product history review: review of the device history records indicate 11 devices were manufactured and 11 were accepted into final stock on 09/26/2018.No non-conformances were identified during inspection.Complaint history review: a review of complaints in catsweb and trackwise related to p/n 210070, lot number 609572, shows no additional complaints related to the failure in this investigation.Conclusion: the failure could not be determined as the product was not available for inspection.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.Corrective action/preventive action: a review of stryker¿s nc/capa database indicated there has been no nc or capa associated with the product and failure mode reported in this event.

Brand Name
BAR EXTENSION
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key9577345
Report Number3005985723-2020-00013
Device Sequence Number19549799
Product Code OLO
UDI-Device Identifier00848486031862
UDI-Public00848486031862
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number210070
Device Catalogue Number210070
Device Lot Number609572
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/13/2019
Supplement Date Received by Manufacturer02/27/2020
Initial Report FDA Received Date01/10/2020
Supplement Report FDA Received Date03/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;